Sorry about the yeast thing. Happened to me too, and was all through my body. I thought the brain fog was Lyme, but a LOT of it turned out to be fungal, and it took my doc at least 6 months to figure it out. :( And more of the brain fog turned out to be untreated low thyroid, which I'm now on meds for, and life is looking up!
(I was also taking Florastor probiotics, which the LLMD insisted on, and it turns out that Florastor has yeast IN it, and I'm very sensitive to yeast. The LLMD chuckled (!) and said I'm the only person he's ever seen with that reaction. So I'm off bread entirely and am just recent adding fruit back to my diet.)
Diflucan should do the job -- I took it too, and it helped a lot.
But on to you question about Cats Claw! Yes, it did help a great deal.
After I stopped the abx last year, eventually the Lyme symptoms came back, so in the spring of this year, I decided to try Cats Claw. I started very slow, with 2 drops on the first day, then 4 for a few days, 6, 8, etc. up to about 20. I did Herx a bit, but not bad. I actually felt good!
I stayed on it for about 6 weeks straight in June and July, but stopped because my stomach was irritated and I wanted to see if it went away when I stopped the Cats Claw. The stomach irritation DID stop, but could have been for other reasons.
In the last week or so, I've been getting Lymie-ish symptoms again (tingling pain down back/neck area, etc.), so started up again with 16 drops yesterday, and so far so good.
From what I read, I think Cats Claw is the full blast version of the herb U. tomentosa or whatever the name is. There is also something called Samento, which I understand to be a brand name of Cats Claw but without part of the chemicals that come in the natural herb, hence the label 'TOA-free.' I've tried to figure out why TOA would be bad, but haven't understood yet what I've read. My current theory is that Mother Nature creates a whole package in an herb, and there may be some subtle action of the TOA that is helpful to the nonTOA part of the herb, but I have absolutely NO basis for thinking that. Sigh! Just winging it here.
Someone taking Samento could give you an opinion, perhaps.
Except for the stomach upset (that I don't know was or wasn't caused by the Cats Claw), my experience with it was quite good, and I'm hopeful it will be again (minus the stomach thing).
Take care, let us hear from you again! We miss ya!!
Yeah, I got a systemic fungal infection. If I say "yeast infection", it sounds like a pesky v a g i n a l thing (are we allowed to use that word here??), but this was not fooling around. I felt very spacey and tired and bloated and unable to remember anything at all ... sounds like Lyme, huh, but it was worse in some ways. Technically it's called invasive candidiasis (assuming candida is the kind of fungus it is, but I haven't been able to get any MD to test me for another fungus, never mind that 15% of fungal infections are NOT candida ... but that's a rant for another day).
After six months+ of misery and getting blown off by one MD after another, including my LLMD, I finally persuaded the LLMD to test me for a fungal infection, and it came back sky high. I felt like death warmed over and couldn't summon the wit to know what to do. Like you, I went on a restricted diet (greens and proteins; no diary, no grains, no fruit) and took a lot of diflucan. I got malnourished at some point, half my hair fell out and I lost 1/3 of my body weight in a few months. I was ... a mess. AND I had also gotten another tick bite that gave me a completely different infection (Ehrlichiosis) than I had had before. I haven't taken any abx for the Ehrlichiosis, and won't until I'm sure the fungal infection is gone. One infectious disease doc I saw told me I didn't need to be treated for the Ehrlichiosis because it will go away by itself (i.e., my immune system will beat it to death), but I have also read the opposite. It's been over a year now, and I still have the symptoms, but much milder.
The LLMD wanted me on some antifungals stronger than diflucan, but I was so weak and so afraid of the side effects that I stopped all meds and found (after some false starts) a new non-LLMD doc (the ID doc was a false start on that path). That was about 14 months ago, and I have come a long way. The new doc is very broadminded and believes in nutrition and selected supplements to support and build my immune system, along with medication (currently thyroid meds). As to whether I'll go back on abx, I would like to, just to wipe out the remaining bugs, but won't until I'm reallllllllly sure the fungal infection is gone.
Cats Claw does come in capsules, but I am so sensitive to all meds and supplements that I opted for the tincture (little dropper bottle) of Cats Claw so I could control the dosage better. Whole Foods here carries it, so yours probably does too.
Do you have coinfections? The sweats sound like Babesia. It was a bear!
If you want a list of the supps I'm taking, I'll PM it to you.
Sorry, this email wanders and doubles back on itself. Hope it makes some sense.
Take care, write back after you see the doc, okay?
I'm taking a supplement called Candida Clear and like it a lot. You can buy it online and in some stores.
I also tried one called Candex ($$!), but it didn't sit well with me. I later read that Candex kills the yeast cells, but doesn't have the enzymes necessary to digest the yeast cell wall afterward, so it can upset the gut.
I'm also looking into systemic enzymes like Wobenzym, something that is apparently commonly used in Europe, to see if that helps clear the garbage out of my system after the yeast is dead. All on my 'to do' list. fwiw!
thanks for all the insight into the fungal issue. I would like to know the list of supplements you are taking. If you can, pm them to me. At this point, open to anything that might clear this up. Although the diflucan seems to be helping.
I think I need to really rebuild my immune system. I caught a cold in July after a trip, and my immune system went crazy. The cold lasted three weeks, the babs came back with a vengence and it was almost gone. That's when I went back to the doctor and he said due to my sore soles, have bart as well. The meds for that are horrible.
At this point, I am on Bactrim DS/ Zith/zith. I think the Bactrim DS which is a sulfa drug gave me the yeast infection. Awful stuff to say the least.
The Bactrim has made me feel so awful. It makes me itchy, feverish, flu like. After reading the side effects,, it makes sense now.
Due to the Bart, have been an emotional mess. Crying at the drop of a hat. I feel like a lunatic to say the least. LOL!!!!!!!!!! Thjat symptom was another dead give away of the bart.
Thanks for talking and sharing your experiences. Makes me feel better knowing someone else has had similiar experiences. :)
BTW, someone on another site told me olive leaf extract is great for yeast as well. I bought it yesterday and will try it this morning. She said it will give you a herx also.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.